Alert archive / California / Wind Advisories in 2006
Wind Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 9, 2006, 2:58 AM PST for 4 counties in California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2006, 2:58 AM PST (10:58 UTC)
- Expired
- Jan 9, 2006, 2:00 PM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 091058 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 258 AM PST MON JAN 9 2006 CAZ042-091700- /O.NEW.KSGX.FG.Y.0002.060109T1058Z-060109T1700Z/ ORANGE COUNTY COASTAL AREAS- 258 AM PST MON JAN 9 2006 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS EARLY THIS MORNING. THE FOG WILL AFFECT MOTORISTS ON I-5 AND I-405...AND EXTEND AS FAR INLAND AS FULLERTON IN THE NORTH AND THE I-5 CORRIDOR IN THE SOUTH. THE FOG WILL RETREAT TO THE COASTLINE THROUGH 9 AM. IF DRIVING...SLOW DOWN IF DENSE FOG IN ENCOUNTERED...USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ CAZ043-091700- /O.NEW.KSGX.FG.Y.0002.060109T1058Z-060109T1700Z/ SAN DIEGO COUNTY COASTAL AREAS- 258 AM PST MON JAN 9 2006 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS THIS MORNING NEAR THE COAST. THE FOG WILL ONLY EXTEND A MILE OR TWO INLAND...AND AFFECT TRAVEL ALONG SOME SECTIONS OF THE I-5 CORRIDOR THIS MORNING. THE FOG WILL DISSIPATE BETWEEN 8 AND 9 AM THIS MORNING. IF DRIVING NEAR THE COAST THIS MORNING...SLOW DOWN IF DENSE FOG IS ENCOUNTERED...USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ CAZ048-055>058-091700- /O.NEW.KSGX.WI.Y.0003.060109T1058Z-060109T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 258 AM PST MON JAN 9 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE GUSTY NORTHEAST WINDS THROUGH AND BELOW THE MOUNTAIN PASSES AND CANYONS TODAY. WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH IN THE CAJON PASS IN SAN BERNARDINO COUNTY...THE SANTA ANA MOUNTAINS IN ORANGE COUNTY...ALONG I-10 IN THE BANNING PASS IN RIVERSIDE COUNTY...AND THE I-8 CORRIDOR THROUGH THE SAN DIEGO COUNTY MOUNTAINS. THIS WINDS WILL DIMINISH THIS AFTERNOON. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOEDE
3 follow-up statements
000 WWUS76 KSGX 091404 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 604 AM PST MON JAN 9 2006 CAZ042-043-091515- /O.CAN.KSGX.FG.Y.0002.000000T0000Z-060109T1700Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 604 AM PST MON JAN 9 2006 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE DENSE FOG ADVISORY FOR ORANGE AND SAN DIEGO COUNTIES. THE FOG HAS MOVED OFF THE COAST IN SAN DIEGO COUNTY...AND IS DISSIPATING IN ORANGE COUNTY. $$ CAZ048-055>058-091900- /O.CON.KSGX.WI.Y.0003.000000T0000Z-060109T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 604 AM PST MON JAN 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE GUSTY NORTHEAST WINDS THROUGH AND BELOW THE MOUNTAIN PASSES AND CANYONS TODAY. WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH IN THE CAJON PASS IN SAN BERNARDINO COUNTY...THE SANTA ANA MOUNTAINS IN ORANGE COUNTY...ALONG I-10 IN THE BANNING PASS IN RIVERSIDE COUNTY...AND THE I-8 CORRIDOR THROUGH THE SAN DIEGO COUNTY MOUNTAINS. THIS WINDS WILL DIMINISH THIS AFTERNOON. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 091900 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1100 AM PST MON JAN 9 2006 CAZ048-055>058-092200- /O.CON.KSGX.WI.Y.0003.000000T0000Z-060109T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 1100 AM PST MON JAN 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON THROUGH AND BELOW PASSES AND CANYONS. LOCAL NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL GRADUALLY DECREASE AFTER 2 PM TODAY. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAD
000 WWUS76 KSGX 092137 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 PM PST MON JAN 9 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM... .LOCALLY GUSTY WINDS WILL CONTINUE BELOW PASSES AND CANYONS INTO THIS AFTERNOON BUT WIDESPREAD ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED. CAZ048-055>058-092245- /O.EXP.KSGX.WI.Y.0003.000000T0000Z-060109T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 137 PM PST MON JAN 9 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. LOCAL WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE THROUGH LATE THIS AFTERNOON THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS AND BELOW THE CAJON PASS. HOWEVER...MOST AREAS WILL SEE THE WINDS DECREASE FOR THE REMAINDER OF THE AFTERNOON. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 9:15 PM PST, 5 hours 43 minutes earlier.
Area forecast discussion, Jan 8, 9:15 PM PST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 915 PM PST SUN JAN 8 2006 .SYNOPSIS...HIGH PRESSURE WILL BRING FAIR WEATHER THIS WEEK...EXCEPT FOR AREAS OF LOW CLOUDS AND DENSE FOG NEAR THE COAST. LOCALLY GUSTY NORTHEAST WINDS WILL BLOW AT TIMES THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS. A LOW PRESSURE TROUGH COULD BRING SOME COOLER WEATHER NEXT WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SKIES ARE CLEAR EXCEPT FOR PATCHES OF FOG OFFSHORE AND JUST TOUCHING THE COAST AT SPOTS BETWEEN NEWPORT AND OCEANSIDE. A FEW OFFSHORE BREEZES ARE BLOWING IN THE USUAL SPOTS...BUT NOT WITH REAL STRENGTH. ADVISORIES FOR DENSE FOG OR WIND ARE NOT EXPECTED TONIGHT...BUT A FEW WIND GUSTS COULD REACH 40 MPH IN THE MORNING. IT WILL BE FAIR AND WARMER THROUGH TUE UNDER A DECENT UPPER RIDGE. OFFSHORE FLOW WEAKENS TUE AND A SWIFT TROUGH ZIPS BY TO THE NORTH WED. IN RESPONSE THE MARINE LAYER WILL DEEPEN AND THE COASTAL LOW CLOUDS WILL EXTEND FARTHER INLAND TUE AND WED NIGHTS. THE SYSTEM WILL ALSO ESCORT COOLER AIR AND SURFACE HIGH PRESSURE INTO THE GREAT BASIN...GIVING US MORE WEAK OFFSHORE FLOW THU AND FRI AND FEWER IF ANY COASTAL CLOUDS. THE UPPER HIGH STRENGTHENS AGAIN THAT TIME INDICATING QUITE WARM WEATHER THOSE DAYS. AFTER THAT A TROUGH IN THE GULF OF AK DEEPENS AND AMPLIFIES JUST OFF THE COAST AND MODELS HAVE THIS TROUGH MOVE THROUGH SOCAL WITH MOISTURE...DYNAMICS AND DECENT RAIN OVER THE WEEKEND...BUT MODELS HAVE BEEN INCONSISTENT WITH THIS FEATURE. && .AVIATION... SHALLOW MARINE LAYER PERSISTS NEAR THE COAST...WITH LOW CLOUDS AND FOG ON 03/04Z IR SATPIX OVER THE ADJACENT COASTAL WATERS NEAR THE SAN DIEGO COUNTY BEACHES. THE LOW CLOUDS AND FOG COULD BRING LIFR CONDITIONS TO THE VICINITY OF COASTAL AIRPORTS SUCH AS KSAN...KCRQ AND KSNA BETWEEN LATE EVENING AND SUNRISE MON MORN. OFFSHORE FLOW SHOULD PUSH THE STRATUS/FOG LAYER AWAY FROM THE COAST EARLY MON. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH MONDAY WITH MOSTLY CLEAR SKIES AND UNRESTRICTED VISIBILITIES. LOCAL GUSTY NORTHEAST WINDS ARE EXPECTED DURING MON MORN NEAR AND BELOW THE PASSES AND CANYONS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE && PUBLIC...MM AVIATION...LAVIS
Hazardous weather outlook, Jan 8, 12:00 PM PST, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1200 PM PST SUN JAN 8 2006 CAZ042-043-050-081200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 1200 AM PST SUN JAN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. A DENSE FOG ADVISORY IS IN EFFECT FOR ORANGE AND SAN DIEGO COUNTIES. SEE LAXNPWSGX FOR DETAILS. A HIGH SURF ADVISORY AND A HIGH RIP CURRENT RISK IS IN EFFECT FOR SAN DIEGO AND ORANGE COUNTIES. SEE LAXCFWSGX AND LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MOEDE/BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:58 AM PST | Dense Fog Advisory | SGX | San Diego | 3 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.